Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

Mirtazapine (Remeron) and Escitalopram (Lexapro)

Escitalopram: 10mg(morning) - 36 days (started 8th Jan)
Mirtazapine: 15mg(half an hour before bedtime) 9 days (started 4th Feb)

M-29 non-smoker, vegetarian, non-alcoholic, 100kg weight

I was prescribed Escitalopram 10mg for anxiety and moderate depression.

I was prescribed Remeron (on 4th Feb) because after Escitalopram kicked in which was in the 3rd week, i started feeling a bit overactive and it badly effected my sleep.... I was till 4th Feb taking Zolpidem XR (prescribed to me as sleep aid as SOS)

I also got the anxiety back after losing sleep in the 3rd week when I Escitalopram had made me overactive, plus my depression seemed to have gotten worse suddenly.... probably the stress induced by not sleeping well caused that.

My Doc asked me start with 7.5 mg of Mirtazapine for the first 4 nights and then switch to 15mg....it knocked me off for 12 hours straight the first night... but the next day onward it gave me good sleep and I didnt feel much groggy in the day. I felt angry in the first 4-5 days... but that too has become better....
I must say my depressive bouts have lessened to minimal now... and anxiety too does not come around as long as I do not fuss over something.

So in a way Mirtazapine and Escitalopram are working together for me.

Is it true that Escitalopram/Mirtazapine can make u have apathy/emotional numbness...,.

I am not sure if I have these side effects..... but I keep a constant watch on myself to see how I am reacting.... this has made life very difficult......

Last evening, i suddenly started feeling very strange.... like I am staring blank..... not feeling good.... not feeling bad too per se... perhaps a bit down... disinterested.... detached... a bit unreal too.... this lasted for almost 2-3 hours.... till after dinner... for an hour or so I felt better.
I slept for like 10.5 hours.. which I 2.5 hours more than my usual sleep... I had for the second night dreams which were rather usual... but I could recollect them very well... I also felt some sort of vividness in my dreams... and I remember feeling very sad through the dreams...
I woke up feeling somewhat like previous night.... through the day till after lunch I intermittently felt detached.... dumbed down/ a little drugged perhaps.

PLEASE HELP.

Is feeling this way a normal reaction.... what i felt last evening... through the day... CAN IT BE CALLED EMOTIONAL NUMBNESS/ APATHY - side effects reportedly felt with Anti-Dep use....

I know I am on path of recovery ... but feelings like these make me feel horrible/desperate etc.

My financial situation/location( small town in India) makes it very difficult for me to get second opinions or re-appointment with the govt. psychiatrist.

Googling for answers brings up only confusing results as apparently everyone has contradicting opinion/experiences with the meds I am on.
PLEASE HELP
6 Responses
1192491 tn?1265035429
I have not  been on that cocktail so I cannot answer to the effects, however, I do beleive that timing can be everything.  Perhaps changing the times you are taking the meds will help.  

I am taking 300 mg. Effexor and 20mg. Celexa and 30 mg. Risperdal at night and now the doc has added Klonopin, (I have yet to take the Klonopin bc I am so afraid of becoming addicted).  I still wake up in a very depressed mood untl I take my meds in the morning and they kick in.  I think the effects just wear off during the night and have considered changing the timing of my meds till  later to see if it helps to carry over till the morning.  Don't know, just a thought.

Perhaps you just need a little boost to help?  I would definitely make appt. with doc and discuss.
Avatar universal
Either can make you fell that way.  The reason you see all kinds of results from people is we all experience these meds differently since we're different people with different metabolisms.  Remember that it usually takes about 4-6 weeks for ssirs to kick in, and that all antidepressants can be stimulating to someone suffering anxiety.  Remeron is very sedating, and it's helping you sleep, but it's not telling you if the ssri would have worked by itself given the requisite amount of time.  If this is working for you, great; if you feel side effects are too much, it could be too much med, especially since you report only moderate depression.  But you're the only you, we can tell you our experiences but they won't necessarily apply to you, for good or ill.
Avatar universal
I found out that remoron is more sedating at the commencement of treatment on lower doses and i found this also true when i first began mirtzapine over 6 weeks ago. The sedating effects wear off with continued treatment and they seem to have less an effect by increasing the doseas i've found this by initialling starting off with 15mg nightly, then 30mg and now i've just began 45mg nightly.

Having very vivid reams is something that comes with the medication i've learned from reading others people's experiences about it and the info leaflet with the medication as for me, this has been an improvement from the deadness with my depressed mindset I believe. I've read that ( although every person's experience is different), that it takes longer for the anti-depressant's full effects to come to fruition on mirtazapine as well as the initial significant weight gains to become less significant to the extent that one loses their inital weight gains. The wait is something i'm finding slightly frustrating, although i'm sure that i've overall began feeling better as feel more emotionally alive with the up's and down's of life, as i've cried and had some enjoyable moments over recent weeks. Both such things i've felt encouraged about for myself in terms of my recovery as i've not experiened anything but the blandness for such time.

I don't know how Mirtazapine interacts with Escitalopram what with it not being an SSRI but with it being something similiar i believe an snri, the augmentation strategy must work something similar and in itself take 4-6 weeks and sometimes longer to truly kick in. During this time keep close links with you Gp or psych to talk through such matters i thinks best.
Avatar universal
I must tell you that sitting in the sun for one hour matters a lot.  Further Neurotrat for a week can make a difference.   These medicines can lead to shortage of vitamins which can also bring about mood changes.  Iron and Folic Acid is very important.  They both are there in Neurotrat.

Try it.  Further exercise for about 60 minutes a day helps a lot lot lot.... But the exercise benefit can be felt only after the initial pains and acidity that comes when you exercise suddenly.  I took pantaprazole for about a week, when exercising and now exercise dominates everyting...  Full of confidence....  

Dont take oil and spicy food for about one week while exercising....

give 2.50 Hours gap between sleeping and your dinner.... this is important.

PRANAYAMA HELPS TREMENDOUSLY TILL YOUR EXERCISE STARTS WORKING.  

TAKE VERY SLOW DEEP BREATH FOR ABOUT 5 TIMES IN ALTERNATE NOSES EVERY ONE HOUR FOR ABOUT 5 OR 6 TIMES IN A DAY.  THIS HELPS A GREAT DEAL.
Avatar universal
remeron 15mg at bedtime was added to lexapro 10mg in am to lessen nausea and night-waking from lexapro. Needed to increase to Lexapro 20mg. This caused nausea to return. Will splitting Lexipro to 10 mg in am and 10mg with remeron help (eliminate nausea and not cause night waking)?
Avatar universal
DO NOT take the klonpin… i repeat… DO NOT TAKE. It is currently ruining everything for me. I'm addicted to .75 mg. down from 2mg. SCARY stuff. Trust me.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.